Hail, Hardin
- When
- June 1, 6:47 PM EST to 6:49 PM EST
- Where
- Hardin County, 2 mi N of Ada
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.799, -83.820
Additional thunderstorms developed during the evening hours across Ohio producing wind and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Additional thunderstorms developed during the evening hours across Ohio producing wind and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 6:45 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EDT MON JUN 1 2009 .SYNOPSIS... A FRONTAL BOUNDARY WILL OSCILLATE ACROSS THE REGION THROUGH WEDNESDAY NIGHT. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NORTHERN PORTIONS OF THE OHIO VALLEY...ESPECIALLY TONIGHT AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN WITH COOLER DRIER WEATHER ON THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SKIES HAD CLEARED OUT ACRS MUCH OF THE FCST AREA SOUTH OF I-70 AS REGION SOLIDLY INTO WARM SECTOR NOW. TEMPS HAD SPIKED QUICKLY AFTER THE MRNG CONVECTION/CLOUDS. MUCH OF THE SRN 1/2 FCST AREA WAS INTO THE L/M80S BY 19Z...WITH SVRL HOURS OF HEATING STILL AVAIL. FOCUS IS ON POTENTIAL SIGNIFICANT TSTMS LATER THIS AFTN INTO TONIGHT...AND POTENTIAL AT ANOTHER CONVECTIVE COMPLEX TO DVLP. OF LARGER SCALE MODELS...APPEARS NAM MAY HAVE BEST HANDLE ON HOW CONVECTION EVOLVES OVER NEXT SVRL HOURS. WITH THAT BEING SAID...PLAN ON RELYING HEAVILY IN THE SHORT TERM WITH THE RUC/WRF MODELS. MESOSCALE ANALYSIS INDCG SUBTLE OUTFLOW BNDRY REMAINS ACRS REGION FROM MRNG TSTMS EXTNDG W/NW BACK INTO CNTRL ILLINOIS. THIS BNDRY APPEARS TO BE SHWNG UP NICELY ON VIS SAT FROM NORTH OF IND METRO WEST INTO CNTRL ILLINOIS. A FEW TSTMS ARE ALREADY DVLPG IN THIS AREA. ADDL BNDRYS APPEAR TO BE IN PLAY AS WELL FROM LEFTOVER WEAK CONVECTION DRIFTING ALONG BNDRY FROM NORTH CNTRL OH WEST TOWARDS CHICAGO AREA. LO LVL FLO GENERALLY W/SW...HELPING TO PUMP DEEPER MOISTURE INTO THE OH VLY SOUTH OF THE BNDRY (TDS IN THE L/M60S). IN MID LVLS...WELL DEFINED VORT AXIS PUSHING EAST ACRS ERN IOWA ATTM...WITH CONVECTION DVLPG AHEAD OF IT ACRS NRN ILLINOIS. THIS VORT WITH ASSOCD S/WV EXPECTED TO CONTINUE EAST THRU NRN 1/2 OF OHIO INTO THE OVERNIGHT. WITH STRONG HEATING ATMOSPHERE HAS QUICKLY BECOME MODERATELY UNSTABLE ACRS SRN 1/2 ILLINOIS/INDIANA AND SW OHIO THIS AFTN WITH MLCAPES ALREADY EXCEEDING 2000 J/KG INTO SW INDIANA. WITH GOOD HEATING FOR STILL ANOTHER 4-5 HOURS...EXPECT ATMOSPHERE TO CONTINUE TO DESTABILIZE INTO THE FCST AREA. EXPECTED INSTABILITY OVERNIGHT ALONG WITH FAVORABLE WBZEROS BTWN 8500 AND 10500 FT AND MAX DELTA THETA-E VALUES EXCEEDING 20K SUGGEST A DMG WIND/LRG HAIL THREAT. TORRENTIAL RAINFALL WILL ALSO BE LIKELY AS PWATS RISE ABV 1.5 INCHES TONIGHT. COULD BE MORE OF A LOCALIZED FLOOD THREAT IN WEST CNTRL OH WHERE 1-1.5 INCHES OF RAIN FELL THIS MRNG. SVR TS WATCH #318 JUST PLACED IN EFFECT UP TO OUR NW BORDER FOR EXPECTED DVLPMNT AND CONSOLIDATION OF TSTMS INTO A CONVECTIVE COMPLEX INTO THE EVNG HOURS. EXPECT THERE WILL BE ADDL TSTM WATCHES ISSUED DOWNSTREAM INTO THE FCST AREA LATER THIS AFTN OR ERLY EVNG AS CONVECTION BECOMES ORGANIZED. TSTMS WILL LIKELY MAINTAIN INTENSITY AND COVERAGE WELL INTO THE NIGHT AS RUC/GFS BOTH INDCG ENHANCEMENT OF NOCTURNAL LLJ INTO REGION AFT DARK. MAIN QUESTION I AM CONTEMPLATING IS HOW FAR SOUTH TO BRING POPS. GFS IS ABSOLUTELY TOO FAR NORTH WITH TRACK OF CONVECTIVE COMPLEX... KEEPING ACTIVITY LARGELY NORTH OF THE FCST AREA ALL NIGHT. AS MENTIONED ABV...NAM IS FURTHER SOUTH AND RUC/WRF ALSO INDICATING DVLPMNT FURTHER SOUTH TO ENCOMPASS PART OF THE FCST AREA. WITH AFOREMENTIONED LEFTOVER MESOSCALE BNDRYS ACRS REGION...BELIEVE CONVECTIVE DVLPMNT WILL BE FURTHER SOUTH INTO FCST AREA. CONSIDERING HOW FAR SOUTH CONVECTION GOT THIS MRNG (WHICH NO MODEL HANDLED WELL)...FEELING IS JUST ABOUT ALL OF THE FCST AREA NORTH OF THE OHIO RIVER WILL BE IN PLAY FOR POTENTIAL TSTMS INTO THE OVERNIGHT. MESOSCALE CONVECTIVE SYSTEMS TEND TO TAKE ON A MIND OF THEIR OWN AND CREATE THEIR OWN ENVIRONMENT ONCE FULLY DVLPD. WITH THAT BEING SAID...THINK IT IS DEFINITELY NOT OUT OF THE QUESTION THAT TSTMS TONIGHT COULD DVLP AS FAR SOUTH AS OHIO COUNTIES ALONG THE RIVER. WILL CARRY LKLY POPS ALONG AND NORTH OF I-70 WITH CHC POPS FROM I-70 SOUTH TO AREAS JUST NORTH OF THE RIVER. HAVE KEPT MUCH OF CVG METRO DRY ATTM BUT POPS MAY BE NEEDED AS STORMS DVLP. NRN KY SHOULD BE FAR ENUF REMOVED FROM BNDRY AND MAIN FORCING TO REMAIN DRY OVERNIGHT. FCST WILL BE UPDATED INTO THE EVNG AS SITUATION EVOLVES AND ADDL MESOSCALE ANALYSIS IS CONDUCTED. TEMPS...MUGGY AIRMASS IN PLACE WITH TEMPS ONLY DROPPING INTO THE 60S. TRENDED TOWARDS WARMER MET GUID. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SHOULD SEE PCPN DIMINISHING IF NOT PRIOR TO 10Z THEN AROUND OR SHORTLY AFT DAYBREAK TUES AS S/WV MOVES OFF TO THE EAST AND FAVORABLE LO LVL JET COLLAPSES. UPR RIDGE WILL BEGIN TO EXPAND NORTH BACK INTO REGION AS FRNTL BNDRY LIFTS NORTH INTO THE LWR GRT LKS IN RESPONSE TO SFC WAVE LIFTING OUT OF THE CNTRL PLAINS. MUCH OF THE FCST AREA WILL SEE SOME SUN TUES MRNG AND WITH BULK OF THE SIGNIFICANT FORCING BEING HELD NORTH OF THE AREA...EXPECT A MAINLY DRY DAY FOR MOST. WITH STRONG HEATING ONCE AGAIN AND VERY WARM TEMPS...ALL MODELS INDCG STRONG INSTABILITY TO DVLP IN THE AFTN HOURS (3000-4000 J/KG CAPE). HAVE HELD ON TO CHC POPS NORTH OF I-70 ALL DAY AS LOCATIONS ARE IN CLOSER PROXIMITY TO THE BNDRY. HOWEVER DUE TO THE PRESENCE OF DEEP MOISTURE AND PLENTY OF INSTABILITY...AN ISOLD TSTM WILL BE POSSIBLE JUST ABOUT ANYWHERE ACRS THE FCST AREA IN THE AFTN TUES. FRNTL BNDRY WILL BEGIN TO SAG BACK TO THE SOUTH TOWARDS REGION TUES EVNG AS UPR TROF DROPS SOUTHEAST INTO THE GRT LKS. MODELS HAVE COME IN A BIT SLOWER THAN PREV RUNS IN SAGGING THE BNDRY INTO NRN FCST AREA...BUT SUSPECT THAT MAY SEE VERY SIMILAR SCENARIO PLAY OUT TUES EVNG AS TO WHAT TAKES PLACE TONIGHT WITH CONVECTION ORGANIZING AND CONSOLIDATING TO OUR NORTH AND WEST AND THEN PROGRESSING INTO REGION THRU THE EVNG AND INTO THE OVERNIGHT. ONCE AGAIN...APPEARS NOCTURNAL LLJ WILL DVLP ACRS INDIANA TUES NIGHT AND SHOULD HELP FOCUS AND MAINTAIN CONVECTION ALL NIGHT AS IT ENCOMPASSES LOCATIONS MAINLY ALONG AND WEST OF I-71. BL SHEAR VALUES WILL BE A LITTLE HIGHER AS UPR TROF APPCHS FROM THE NORTHWEST. DMG WINDS POSSIBLE AS MAX DELTA THETA-E VALUES CLIMB TO NEAR 30K WITH WBZEROS AGAIN AT A VERY FAVORABLE HGT FOR LRG HAIL. WILL LIKELY HAVE A BETTER HANDLE ON HOW THIS EVOLVES ONCE WE GET THRU THE CONVECTION TONIGHT...BUT EXPECT LEFTOVER BNDRYS FROM ANY ACTIVITY TONIGHT WILL PLAY A FACTOR IN TSTM INITIATION AND MOVEMENT FOR TUES AFTN/NIGHT. WILL CARRY LKLY POPS WEST OF I-71 TUES NIGHT WITH LOWER CHANCES OF POPS ELSEWHERE. FRONT WILL DROP INTO NRN FCST AREA BY 12Z WED. TEMPS...HAVE GONE WITH WARMER MET GUID FOR HIGHS TUES. CVG HAS A GREAT SHOT TO GET TO 90 DEG FOR THE FIRST TIME IN 2009. SLIGHTLY COOLER TEMPS WILL BE FOUND ACRS FAR NRN FCST AREA WHERE CLOUDS AND CHANCES FOR PCPN MAY BE A BIT MORE PREVALENT. LEANED TOWARDS WARMER GUID AGAIN FOR LOWS TUES NIGHT. MOST LOCATIONS WILL REMAIN IN THE L/M60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HAVE USED A BLEND OF THE ECMWF AND NAM-WRF FOR WEDNESDAY INTO THURSDAY...THEN A BLEND OF THE ECMWF AND HPC GUIDANCE THEREAFTER. FRONTAL BOUNDARY WILL SLOWLY MOVE THROUGH THE FORECAST AREA WEDNESDAY INTO WEDNESDAY EVENING. ENOUGH UPR LVL DYNAMICS AND LOW LEVEL CONVERGENCE WARRANT LIKELY POPS ALL LOCATIONS ON WEDNESDAY WITH GRADUALLY DIMINISHING POPS FROM NW TO SE WEDNESDAY NIGHT. SKIES WILL CLEAR FROM NW TO SE ON THURSDAY AS SFC HIGH PRESSURE BUILDS INTO THE REGION FROM THE NW. SOME SHOWERS MAY LINGER IN THE SE THURSDAY MORNING BEFORE DEPARTING TO THE SE. HIGH PRESSURE WILL MOVE ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY. MODELS CONTINUE TO SHOW A SHORTWAVE AND A SFC TROF/WEAK FRONT PASSING ACROSS THE GREAT LAKES FRIDAY NIGHT INTO EARLY SATURDAY MORNING. SYSTEM LOOKS MOISTURE STARVED THIS FAR SOUTH...AND DYNAMICS REMAIN NORTH OF THE REGION SO WILL CONTINUE WITH A DRY FORECAST. THERE CONTINUES TO BE SOME PHASING ISSUES BETWEEN THE NORTHERN BRANCH OF THE JET STREAM AND ENERGY EJECTING FROM WRN U.S. UPR LOW FOR THE PERIOD SATURDAY NIGHT INTO MONDAY. ATTM...HAVE CONTINUED WITH A 12Z ECMWF AND HPC GUIDANCE BLEND DUE TO THE HIGH LVL OF UNCERTAINTY THAT FAR OUT. AS A RESULT...WILL MAINTAIN LOW POPS THROUGH THE PERIOD. AS FOR TEMPERATURES...THEY WILL COOL ON WEDNESDAY DUE TO CLOUDS AND PCPN. COOLER AIR WILL ALSO REMAIN IN PLACE ON THURSDAY FOLLOWED BY SOME MODERATION FRIDAY INTO SATURDAY. TEMPERATURES WILL WARM MORE SUNDAY INTO MONDAY AHEAD OF NEXT WEATHER SYSTEM. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... TSTM COMPLEX MOVG THRU W CNTRL OH ATTM IS BEING DRIVEN BY VORT MAX SWINGING THRU IL IN COMBINATION CDFNT. MOST OF THIS CONVECTION WILL STAY N OF THE TAFS...BUT DAY AND CMH MIGHT GET BRUSHED BY SOME WEAKER TSTMS. VORT SWINGS BY 06Z. EXPECT CONVECTION TO WANE. FNT REMAINS ACRS THE FA FOR TUE. NO REAL KICKER FOR CONVECTION ON TUE. RIGHT NOW JUST COVERED THINGS WITH CB...BUT EXPECT SOME POP UP TSTM WITH BNDRY IN THE AREA. OUTLOOK...MVFR CONDITIONS IN SHOWERS AND SOME IFR IN HEAVIER THUNDERSTORMS IS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM...HICKMAN AVIATION...SITES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 635 PM EDT MON JUN 1 2009 INZ050-OHZ026-034-035-042>046-051>056-060>062-021000- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE- 635 PM EDT MON JUN 1 2009 ...SEVERE THUNDERSTORM WATCH 320 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088- 021000- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 635 PM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON. AS A COLD FRONT APPROACHES LATE IN THE DAY...SHOWERS AND THUNDERSTORMS MAY DEVELOP INTO THE AREA. STORMS ARE EXPECTED TO INCREASE IN COVERAGE INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTHWARD. THERE MAY BE ENOUGH INSTABILITY INTO THE EVENING FOR A FEW OF THE STORMS TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TONIGHT...ESPECIALLY NORTH OF THE OHIO RIVER. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 654 PM EDT MON JUN 1 2009 OHZ034-035-012345- AUGLAIZE OH-MERCER OH- 654 PM EDT MON JUN 1 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER AND WESTERN AUGLAIZE COUNTIES THROUGH 745 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ROCKFORD TO CHATTANOOGA TO 14 MILES WEST OF FORT RECOVERY...MOVING EAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... ROCKFORD...WABASH...TAMA...MENDON...FORT RECOVERY...NEPTUNE... CELINA...COLDWATER...ST. HENRY...KOSSUTH...MONTEZUMA AND CARTHAGENA. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 2 N MENDON 40.70N 84.52W
06/01/2009 E0.25 INCH MERCER OH FIRE DEPT/RESCUE
&&
HATZOSThe Cincinnati radar (KILN), 153 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
4 hail. Local standard time, as filed.
Trees were also reported down in these locations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178788, 178790, 178791, 178792.